Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 5, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 17, 2018, 4:15 PM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2018, 4:15 PM EST (21:15 UTC)
- Expired
- Jan 18, 2018, 10:28 PM EST
- In force
- 30 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
178 WHUS72 KKEY 172115 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 415 PM EST Wed Jan 17 2018 GMZ031>035-042>044-052>055-072>075-180330- /O.NEW.KKEY.SC.Y.0005.180117T2115Z-180118T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 415 PM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory for all near and offshore coastal waters surrounding the Florida Keys, including Florida Bay. * WINDS...North winds will increase to 20 to 25 knots this evening. * WAVES/SEAS...Seas will build to as high as 9 feet, with highest seas on our deep Gulf waters and the western Florida Straits. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
5 follow-up statements
838 WHUS72 KKEY 180330 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1030 PM EST Wed Jan 17 2018 GMZ031>035-042>044-052>055-072>075-180930- /O.CON.KKEY.SC.Y.0005.000000T0000Z-180118T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1030 PM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...North winds of 20 to 25 knots will persist overnight. * WAVES/SEAS...Seas as high as 9 feet are possible, with highest seas in our deep Gulf waters and the western Florida Straits. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
197 WHUS72 KKEY 180928 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 428 AM EST Thu Jan 18 2018 GMZ031>035-042>044-052>055-072>075-181600- /O.EXT.KKEY.SC.Y.0005.000000T0000Z-180118T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 428 AM EST Thu Jan 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...North winds of 20 to 25 knots will persist this morning. * WAVES/SEAS...Seas as high as 10 feet are possible, with highest seas in our deep Gulf waters and the western Florida Straits. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ MCLOVIN
174 WHUS72 KKEY 181536 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1036 AM EST Thu Jan 18 2018 GMZ031-181645- /O.CAN.KKEY.SC.Y.0005.000000T0000Z-180118T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- 1036 AM EST Thu Jan 18 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. $$ GMZ032>035-042>044-052>055-072>075-182200- /O.EXT.KKEY.SC.Y.0005.000000T0000Z-180118T2200Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1036 AM EST Thu Jan 18 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS...North winds of 20 to 25 knots will persist this late morning and early this afternoon for most Keys Waters. winds will remain at advisory levels for the large portions of the Florida Straits. * WAVES/SEAS...Seas as high as 9 feet are possible, with highest seas in our deep Gulf waters and the western Florida Straits. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
102 WHUS72 KKEY 182117 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 417 PM EST Thu Jan 18 2018 GMZ032-035-042>044-182230- /O.CAN.KKEY.SC.Y.0005.000000T0000Z-180118T2200Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- 417 PM EST Thu Jan 18 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. $$ GMZ033-034-052>055-072>075-190400- /O.EXT.KKEY.SC.Y.0005.000000T0000Z-180119T0400Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 417 PM EST Thu Jan 18 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...North to northeast winds near 20 knots will decrease this evening. Winds will be highest over our deep Gulf and Florida Straits. * WAVES/SEAS...Seas as high as 8 feet are possible, with highest seas in our deep Gulf waters and the Florida Straits. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
649 WHUS72 KKEY 190328 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1028 PM EST Thu Jan 18 2018 GMZ033-034-052>055-072>075-190430- /O.CAN.KKEY.SC.Y.0005.000000T0000Z-180119T0400Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1028 PM EST Thu Jan 18 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 17, 2:59 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Jan 17, 2:59 PM EST, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Key West FL 259 PM EST Wed Jan 17 2018 .DISCUSSION... Currently - The local pressure gradient has opened up further this afternoon, resulting in light to gentle northwest to north winds across the area. Sunlight remains muted due to sheets of cirrus streaming northeastward. Temperatures have wandered in the upper 60s to near 70 with dew point temperatures in the mid to upper 50s. Meanwhile, a cold front continues to race southeastwards through the Gulf of Mexico towards the Florida Keys. Forecast - Winds are expected to pick up a bit late this afternoon due to a Florida west coast surge, but the real increase will take place this evening as the cold front blasts through the Keys. This front is expected to be dry due to a lack of moisture and relatively stable environment. Expect overnight lows to bottom out broadly in the lower 50s. Portions of Key Largo will likely dip into the upper 40s. Over the following few days, the high pressure system responsible for the strong northerlies will spread eastward along the southern states into the extreme southeastern United States. Winds will clock northeast than east northeast and relax considerably by early Friday. The more modified maritime trajectory will result in warming and moistening, and temperatures will return to near normal late this weekend. Rain chances will creep up into slight chance this weekend due to the increased moisture and developing isentropic lift through the lower levels. Near to slightly above normal temperatures are on tap for next week as the previously mentioned high moves out into the Atlantic and gentle to moderate winds turn more easterly. && .MARINE... Surface winds will gradually increase late this afternoon out of the northwest to north due to a west Florida wind surge. Winds will then surge substantially this evening out of the north as a dry cold front blows through Keys waters. A small craft advisory will be in effect for all Keys waters. Winds will then relax while gradually clock northeast then east northeast Thursday through early Friday as a high pressure in the southern United States shifts in the extreme southeastern United States. Thereafter, gentle to moderate east breezes will prevail, with the highest winds over the Florida Straits. && .AVIATION... A cold front will push through the Florida Keys this evening. Current timing is around 00Z. A spell of MVFR ceilings will be possible with this front. Otherwise VFR conditions will prevail at the island terminals. Surface winds, starting out light out of the northwest to north will surge to 15 to 20 knots and gusty with the passage of the cold front. This will result in crosswinds at Keys runways. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...11 Aviation/Nowcasts....11 Data Collection......DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 17, 5:01 AM EST, 11 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 501 AM EST Wed Jan 17 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-181015- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 501 AM EST Wed Jan 17 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory will be required for all keys coastal waters beginning early this evening. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A Small Craft Advisory will likely be required for Keys coastal waters on Thursday and likely for the Straits of Florida Thursday night. In addition, north winds of 20 to 25 mph combined with low temperatures in the upper 40s to near 50 degrees will make for wind chill values near 40 degrees in the extreme Upper Keys early Thursday morning. Thereafter, no hazardous weather is expected along the Florida Keys and all surrounding waters for Thursday night through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. APA
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.